MAUDE Adverse Event Report: COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER

COOK VANDERGRIFT INC. LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET; DRB STYLET, CATHETER
Model Number G26550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Intraoperative Cardiac Injury (4855)
Date of Event 01/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to cook japan from the user facility: a screw-in right ventricle (rv) lead was fitted with a liberator beacon tip locking stylet (lr-ofa01), and during dissection with a 16f laser (manufactured by another company), the patient¿s blood pressure dropped.Cardiopulmonary resuscitation (cpr) was performed, and an open-chest surgery was conducted, during which a defect was found near the right atrium (ra) ¿superior vena cava (svc) region.The defect was repaired, and the patient was transferred to the intensive care unit (icu).Although approximately 3 cm of the lead tip remained, the rest of the lead and lr-ofa01 were removed.Regarding the retained lead tip, it was determined by the physician that no additional removal procedure would be performed.According to the physician, the laser (non-cook device) used for lead stripping was considered to be the direct cause of the reported event.Additional information was later provided to a cook sales representative, indicating the patient remained in the icu and was unable to be weaned from the percutaneous cardiopulmonary support (pcps) system.
 
Additional Manufacturer Narrative
The following blank field was available: e1 - zip code/postal code: (b)(6).The device was not returned for evaluation due to the device being discarded by the user facility; therefore, a physical investigation could not be performed, and the customer's complaint is acknowledged, but could not be confirmed, other than by the customer's testimony.There was no allegation or evidence of a device malfunction of a cook product.Per the complaint details and provided responses, it was reported that the 16f laser used for lead stripping was the direct cause of the reported event, not the cook device.The device history record (dhr) was reviewed.There were no signs that the device was nonconforming or that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to, or is likely to cause or contribute to, a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION LIBERATOR BEACON TIP LOCKING STYLET
Common Device Name
DRB STYLET, CATHETER
Manufacturer (Section D)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer (Section G)
COOK VANDERGRIFT INC.
1186 montgomery lane
vandergrift PA 15690 6065
Manufacturer Contact
kimberly platt
1186 montgomery lane
vandergrift, PA 15690-6065
7248458621
MDR Report Key24349666
Report Number2522007-2026-00003
Device Sequence Number5066166
Product Code DRB
UDI-Device Identifier10827002265506
UDI-Public(01)10827002265506(17)280531(10)N217969
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K170298
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG26550
Device Catalogue NumberLR-OFA01
Device Lot NumberN217969
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
16F LASER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown